Side effects of multivitamins that you should know
Multivitamins are an important nutrient source for human health. However, taking an overdose of a multivitamin can cause worrisome side effects, especially for kidney health. Understanding the side effects of multivitamins can help you use them properly and protect your health. Let Solife to clarify this issue!
Multivitamins contain vitamin C and vitamin B, both of which can cause a liquid effect, decrease stool consistency and lead to diarrhea. Because vitamin C and vitamin B5 can stimulate cells in the small intestine to produce water and metabolites.
If we use vitamin C, and B overdose in multivitamins, it can cause discomfort and stomachache. Therefore, using the correct dosage and following the instructions of your doctor will help minimize the side effects of multivitamins.
Constipation is one of the side effects when taking multivitamins that contain a lot of vitamin C and vitamin D. These vitamins work to stimulate digestion, helping to promote nutrient absorption. However, if the amount of multivitamins is too high, it can reduce moisture in the intestinal tract, making stools dry and difficult to pass through the intestinal tract. In addition, the use of multivitamins with other ingredients such as iron and calcium can also lead to constipation.
There are several types of vitamins in multivitamins that can cause arrhythmias, including:
- Vitamin E: Side effects of vitamin E in overdose can cause cardiovascular problems, including arrhythmias and increased blood pressure.
- Vitamin B3 (niacin): When niacin is taken in high doses, it can cause arrhythmias and heart attacks.
- Vitamin B6 (pyridoxine): An overdose of vitamin B6 can cause side effects, including arrhythmias.
Also, one thing to keep in mind is that multivitamins can interact with some medications, affecting cardiovascular function. Therefore, before using any multivitamin, you should consult with your doctor to avoid unwanted side effects.
4. The risk of kidney diseases
Long-term use of multivitamins in high doses can have side effects on kidney health, including:
- Increased risk of kidney stones: Certain vitamins such as vitamin C and vitamin D, when taken in excess, can cause increased calcium levels in the urine, increasing the risk of kidney stones. Kidney stones can cause back pain, and painful urination, and sometimes require surgery to remove.
- Harm to kidney function: An overdose of multivitamins can cause a mix of supplements, making it harder for the kidneys to filter the blood. This can cause problems with kidney function, including high blood pressure, an increased risk of chronic kidney disease, and kidney failure.
Therefore, to ensure kidney health and protect kidney function, you should take multivitamins at the recommended dosage and as prescribed by your doctor or dietitian.
Our daily life, we are often advertised about the benefits of vitamins and minerals to protect our health. However, an overdose of multivitamins can cause worrisome side effects. To ensure the health and function of organs in the body, especially the kidneys, we should use multivitamins at the recommended dosage and as prescribed by a doctor or nutritionist. Understanding the side effects of multivitamins is an important step in protecting our health Thank you for reading the article of Solife.
“Tác hại sử dụng vitamin quá liều” – soytenamdinh, retrieved from:
https://soyte.namdinh.gov.vn/home/hoat-dong-nganh/giao-duc-suc-khoe/tac-hai-su-dung-vitamin-qua-lieu-1366 , retrieval date 28/4/2023
“Tác hại của việc sử dụng vitamin quá liều” – suckhoevadoisong, retrieved from:
https://suckhoedoisong.vn/tac-hai-cua-viec-su-dung-vitamin-qua-lieu-169127583.htmretrieval date 28/4/2023